Alert archive / Michigan / Gale Warnings in 2015

Gale Warning 4, NWS Detroit, MI

January 16, 2015

NWS Detroit, MI issued this gale warning at Jan 16, 2015, 4:15 AM EST. It took effect at Jan 17, 2015, 7:00 AM EST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 16, 2015, 4:15 AM EST (09:15 UTC)
In effect from
Jan 17, 2015, 7:00 AM EST
Expired
Jan 17, 2015, 4:00 PM EST
In force
9 hr
Issued by
NWS Detroit, MI

The text

As transmitted, in the capitals the NWS used until 2016.

517 
WHUS73 KDTX 160915
MWWDTX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
415 AM EST FRI JAN 16 2015

...SOUTHERLY GALES SATURDAY...

.THE NEXT LOW PRESSURE SYSTEM WILL MOVE QUICKLY INTO THE NORTHERN
PLAINS TONIGHT WHICH WILL RAPIDLY INCREASE WIND FROM THE SOUTH
LATE TONIGHT AND SATURDAY. THE WIND WILL INCREASE WITHIN THE
UNSTABLE AIR OVER THE LAKE AND AHEAD OF THE SURFACE WARM FRONT
WHICH WILL SUPPORT A PERIOD OF GALE FORCE GUSTS BEGINNING SATURDAY
MORNING TROUGH ABOUT MID AFTERNOON. THE PASSAGE OF THE WARM FRONT
WILL THEN BRING ENOUGH STABILITY OVER THE WATER TO BRING WIND
BELOW GALES BUT STILL ELEVATED NEAR 30 KNOTS AT TIMES. THE COLD
FRONT IS ALSO EXPECTED TO PASS THROUGH THE REGION WITH GUSTS AT 30
KNOTS OR LESS THROUGH SUNDAY.

LHZ361>363-462-162130-
/O.NEW.KDTX.GL.W.0004.150117T1200Z-150117T2100Z/
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND
5NM OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF
SHORE-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
415 AM EST FRI JAN 16 2015

...GALE WARNING IN EFFECT FROM 7 AM TO 4 PM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 7 AM TO 4 PM EST SATURDAY. 

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS
  UP TO 30 KNOTS FROM THE SOUTH WITH GUSTS UP TO 37 KNOTS. THE
  LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 11 FEET WITH A
  POTENTIAL MAXIMUM WAVE HEIGHT OF 16 FEET.

* TIMING: THE MAXIMUM WINDS AND WAVES ARE EXPECTED AROUND 12 PM
  SATURDAY.

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

BT
4 follow-up statements
290 
WHUS73 KDTX 162037
MWWDTX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
337 PM EST FRI JAN 16 2015

...SOUTHERLY GALES SATURDAY...

.A DIMINISHING NORTHWEST WIND THIS EVENING WILL BRIEFLY TURN 
LIGHT/VARIABLE TONIGHT AS HIGH PRESSURE SLIDES THROUGH THE REGION. 
WINDS WILL QUICKLY STRENGTHEN OUT OF THE SOUTHEAST SATURDAY MORNING 
IN THE WAKE OF THIS RIDGE.  A PERIOD OF STRONG SOUTHEAST WINDS WILL 
CONTINUE THROUGHOUT SATURDAY WITH GUSTS TO GALE FORCE EXPECTED 
ACROSS CENTRAL AND NORTHERN PORTIONS OF LAKE HURON.  WARMER AIR WILL 
ENTER INTO THE REGION BY EVENING PROVIDING AN INCREASING DEGREE OF 
STABILITY AND EASING THE WIND FIELD BY SATURDAY NIGHT.  A COLD FRONT 
SHIFTS THROUGH SUNDAY MORNING WITH A PERIOD OF GUSTS TO 30 KNOTS IN 
IT/S WAKE.

LHZ361>363-462-170930-
/O.CON.KDTX.GL.W.0004.150117T1200Z-150117T2100Z/
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND
5NM OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF
SHORE-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
337 PM EST FRI JAN 16 2015

...GALE WARNING REMAINS IN EFFECT FROM 7 AM TO 4 PM EST
SATURDAY...

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED 
  WINDS UP TO 29 KNOTS FROM THE SOUTH WITH GUSTS UP TO 36 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 11 FEET 
  WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 16 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 10 AM SATURDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 1 PM SATURDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

MR
253 
WHUS73 KDTX 170900
MWWDTX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
400 AM EST SAT JAN 17 2015

...SOUTHERLY GALES TODAY...

.LOW PRESSURE DEEPENING OVER THE MIDWEST WILL SUPPORT A PERIOD OF 
STRONG SOUTHEAST WIND TODAY. A GALE WARNING REMAINS IN EFFECT FOR 
CENTRAL AND NORTHERN PORTIONS OF LAKE HURON. WARMER AIR WILL THEN 
MOVE OVER THE REGION AND HELP EASE THE WIND FIELD TONIGHT. THE
LOW PRESSURE SYSTEM WILL MOVE ALONG THE NORTH SHORE OF LAKE
SUPERIOR TONIGHT AND PULL A COLD FRONT THROUGH LAKE HURON AND
LOWER MICHIGAN WITH BOTH EXITING TO THE EAST SUNDAY. NORTHWEST
WIND WITH GUSTS NEAR 30 KNOTS WILL DIMINISH QUICKLY BY SUNDAY
NIGHT IN FAVOR OF WEAK HIGH PRESSURE THROUGH MONDAY.

LHZ361>363-462-172100-
/O.CON.KDTX.GL.W.0004.150117T1200Z-150117T2100Z/
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND
5NM OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF
SHORE-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
400 AM EST SAT JAN 17 2015

...GALE WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 4 PM
EST THIS AFTERNOON...

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED 
  WINDS UP TO 32 KNOTS FROM THE SOUTH WITH GUSTS UP TO 40 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 12 FEET 
  WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 17 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 10 AM SATURDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 1 PM SATURDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

BT
945 
WHUS73 KDTX 171435
MWWDTX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
935 AM EST SAT JAN 17 2015

...SOUTHEAST GUSTS TO GALES OVER LAKE HURON TODAY...

.LOW PRESSURE DEEPENING OVER THE MIDWEST WILL SUPPORT A PERIOD OF 
STRONG SOUTHEAST WIND TODAY. A GALE WARNING REMAINS IN EFFECT FOR 
CENTRAL AND NORTHERN PORTIONS OF LAKE HURON. WARMER AIR WILL THEN 
MOVE OVER THE REGION AND GENERATE AN INCREASING DEGREE OF STABILITY 
THAT WILL HELP EASE THE WIND FIELD TONIGHT. THE LOW PRESSURE SYSTEM 
WILL MOVE ALONG THE NORTH SHORE OF LAKE SUPERIOR TONIGHT AND PULL A 
COLD FRONT THROUGH LAKE HURON AND LOWER MICHIGAN WITH BOTH EXITING 
TO THE EAST SUNDAY. NORTHWEST WIND WITH GUSTS NEAR 30 KNOTS WILL 
DIMINISH QUICKLY BY SUNDAY NIGHT IN FAVOR OF WEAK HIGH PRESSURE 
THROUGH MONDAY.

LHZ441-172100-
/O.EXA.KDTX.GL.W.0004.000000T0000Z-150117T2100Z/
PORT AUSTIN TO HARBOR BEACH MI-
935 AM EST SAT JAN 17 2015

...GALE WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. 

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED 
  WINDS UP TO 30 KNOTS FROM THE SOUTH WITH GUSTS UP TO 37 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 5 FEET 
  WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 7 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 11 AM SATURDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 10 AM SATURDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LHZ361>363-462-172100-
/O.CON.KDTX.GL.W.0004.000000T0000Z-150117T2100Z/
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND
5NM OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF
SHORE-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
935 AM EST SAT JAN 17 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED 
  WINDS UP TO 33 KNOTS FROM THE SOUTH WITH GUSTS UP TO 38 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 11 FEET 
  WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 16 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 1 PM SATURDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 1 PM SATURDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

JVC
581 
WHUS73 KDTX 172038
MWWDTX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
338 PM EST SAT JAN 17 2015

...GALE FORCE WINDS HAVE SUBSIDED...

.GALE WARNINGS WILL BE ALLOWED TO EXPIRE ON SCHEDULE AS WINDS 
GRADUALLY EASE ACROSS THE WATERS. MODERATE SOUTHWEST FLOW WILL 
PERSIST INTO SUNDAY BEFORE VEERING TO THE NORTHWEST AND INCREASING A 
BIT AS COLDER AIR WORKS INTO THE AREA BEHIND A WEAK COLD FRONT. 
GUSTS WILL APPROACH 30 KNOTS BUT ARE FORECAST TO REMAIN BELOW GALE 
FORCE AT THIS TIME. WINDS ARE THEN FORECAST TO DIMISH CONSIDERABLY 
SUNDAY NIGHT INTO EARLY TUESDAY AS THE PRESSURE GRADIENT RELAXES 
ACROSS THE GREAT LAKES.

LHZ361>363-441-462-172145-
/O.EXP.KDTX.GL.W.0004.000000T0000Z-150117T2100Z/
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND
5NM OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF
SHORE-PORT AUSTIN TO HARBOR BEACH MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
338 PM EST SAT JAN 17 2015

...GALE WARNING WILL EXPIRE AT 4 PM EST THIS AFTERNOON...

THE GALE WARNING WILL EXPIRE AT 4 PM EST THIS AFTERNOON. 

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED 
  WINDS UP TO 30 KNOTS FROM THE SOUTH WITH GUSTS UP TO 35 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 10 FEET 
  WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 14 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 3 PM SATURDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 3 PM SATURDAY. 

$$

KURIMSKI

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this gale warning went out at Jan 16, 3:56 AM EST, 19 minutes earlier.

Area forecast discussion, Jan 16, 3:56 AM EST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
356 AM EST FRI JAN 16 2015

.SHORT TERM...TODAY AND TONIGHT

SURFACE COLD FRONT SLIDING THROUGH SOUTHEAST MICHIGAN EARLY THIS
MORNING WITH LITTLE FANFARE...AS UPPER LEVEL TROUGH AXIS/SUPPORT IS
ALREADY OVER THE EASTERN GREAT LAKES. THE FRONT WILL SINK SOUTH OF
THE MICHIGAN BORDER AND WASH OUT AS UPPER LEVEL RIDGING BEGINS TO
BUILD INTO THE CENTRAL GREAT LAKES THIS AFTERNOON INTO TONIGHT.
SHARP BAROCLINIC ZONE LOOKS TO BE HUNG UP ACROSS LOWER
MICHIGAN...MAKING IT DIFFICULT TO ACCESS EXACTLY HOW MUCH COLD AIR
WILL BE ABLE TO FILTER INTO SOUTHERN LOW MICHIGAN DURING THE DAY.
MODEL CONSENSUS IS FOR 925 MB TEMPS TO FALL INTO THE NEGATIVE LOWER
TEENS...WHICH SUGGESTS TEMPS SHOULD HOLD/FALL INTO THE LOW/MID 20S.
RAW SURFACE TEMPS OUT OF THE NAM/RAP13 EVEN SUGGEST TEENS WILL
ENCOMPASS THE NORTH HALF OF THE CWA POST 12Z. RAP SOUNDINGS STILL
INDICATING STEEP ENOUGH LOW LEVEL LAPSE RATES/SUPERSATURATION WITH
RESPECT TO ICE TO MAINTAIN A CHANCE OF FLURRIES.

THERE WILL BE A MODEST RETURN OF MOISTURE TONIGHT AS A SHORTWAVE
TRACKS THROUGH SOUTH DAKOTA AND ARRIVES TOWARD 12Z SATURDAY...BUT
THE INITIALLY DRY MID LEVELS (850 DEW PT DEPRESSIONS OF 20+ C) WILL
NEED TO SATURATE...WHICH LOOKS TO BE A CHALLENGE...PER 00Z EURO. GFS
IS INDICATING THE BEST MOISTURE AND TRIES TO TRIGGER LIGHT SNOW
SHOWERS...BUT PREFERENCE WILL LEAN TOWARD DRIER SOLUTION...BUT WILL
INCLUDE A CHANCE OF FLURRIES OVERNIGHT WITH THE INCREASING
ISENTROPIC ASCENT. NONE-THE-LESS...BEFORE CLOUDS AND MOISTURE
INCREASE...SHOULD BE SET UP FOR GOOD FALL IN TEMPS DURING THE
EVENING WITH SURFACE HIGH/RIDGE IN PLACE. INHERITED TEMPS LOOKED
REASONABLE...MID/UPPER SINGLE NUMBERS THUMB REGION TO AROUND
10/LOWER TEENS ELSEWHERE.

&&

.LONG TERM... SATURDAY THROUGH THURSDAY

THE COLD FRONT MOVING THROUGH THE GREAT LAKES TODAY WILL BE ON ITS
WAY BACK NORTH AS A WARM FRONT TO START SATURDAY. THIS WILL TOUCH
OFF A ROUND OF ABOVE NORMAL TEMPERATURES FOR THE WEEKEND. SATURDAY
WILL BE THE WARMEST DAY AS MAX TEMPS MAKE A RUN INTO THE MID AND
UPPER 30S FOLLOWED BY READINGS ABOUT A CATEGORY LOWER SUNDAY
FOLLOWING THE ASSOCIATED MODEST COLD FRONT. THE MOISTURE SUPPLY WITH
THE SYSTEM WILL BE LEAN ENOUGH TO LIMIT PRECIP POTENTIAL TO A CHANCE
OF RAIN/SNOW MIX SATURDAY NIGHT AND A CHANCE OF SNOW EARLY SUNDAY.

THE UPPER LEVEL WAVE THAT WILL AFFECT THE GREAT LAKES SATURDAY IS
SHOWN DRIVING THROUGH THE PACIFIC NW WITH A STRONG LOOK IN SATELLITE
IMAGERY. IT WILL HAVE NO PROBLEM MATCHING MODEL TIMING OF REACHING
THE NORTHERN PLAINS SATURDAY MORNING. SURFACE CYCLOGENESIS IN THE
LEE OF THE CENTRAL ROCKIES WILL THEN LATCH ON TO THE FRONT STALLED
JUST TO OUR SOUTH AND PULL IT STEADILY NORTHWARD DURING THE DAY.
PRECIPITATION POTENTIAL WILL BE TIED TO AND LIMITED BY THE LACK OF
GULF MOISTURE AVAILABLE TO THE FRONTAL ZONE THAT WILL BE ENSURED BY
THE BROAD REGION OF SURFACE HIGH PRESSURE CENTERED ON THE ENTIRE
GULF COAST THROUGH MID ATLANTIC. MODEL PLAN DEPICTIONS AND CROSS
SECTIONS OF THETA-E INDICATE A SHARP BUT SHALLOWLY SLOPED FRONTAL
STRUCTURE CONTAINING SPECIFIC HUMIDITY AROUND 3 G/KG ON THE 285K
SURFACE...NOT BAD FOR AN AIR MASS OF PACIFIC ORIGIN...BUT WITH THE
BULK OF ISENTROPIC ASCENT CAPABLE OF PRECIP OCCURRING OVER THE
NORTHERN GREAT LAKES. CONDITIONS IN SE MICHIGAN WILL RESEMBLE MORE
OF WARM SECTOR REGION OF THE SYSTEM WITH THE SURFACE FRONT EXPECTED
TO MOVE THROUGH IN TIME FOR MAX TEMPS TO MAKE A RUN INTO THE UPPER
30S  BY LATE AFTERNOON NEAR THE OHIO BORDER TO MID 30S NORTHERN
THUMB.

THE UPPER WAVE WILL GET CLOSE ENOUGH TO OUR AREA SATURDAY EVENING TO
HELP WRING OUT SOME MOISTURE FROM THE LOW LEVEL THETA-E
RIDGE/PREFRONTAL SURFACE TROUGH. THE UPPER TROUGH AXIS AND SURFACE
FRONT WILL THEN BRING ENOUGH COLD AIR BACK INTO THE LOW LEVELS FOR A
CHANCE OF LIGHT SNOW OVERNIGHT. THE CHANCE POP CATEGORY IS
MAINTAINED FOR NOW AS MODEL SOUNDINGS INDICATE INCONSISTENT LEVELS
OF SATURATION DURING THE EVENING BUT WITH A THERMAL PROFILE
SUPPORTIVE OF LIGHT RAIN. THE SOUNDINGS AND MEAN RH FIELDS TOGETHER
SUGGEST JUST POCKETS OF LIGHT PRECIPITATION UNTIL POSSIBLY LATE
SATURDAY NIGHT AND SUNDAY MORNING AS COLDER AIR ALOFT AND STRONGER
DYNAMIC SUPPORT WITH THE UPPER TROUGH INCREASE FORCING AND LOWER
STABILITY ENOUGH FOR BROADER COVERAGE.

THE REST OF THE WEEK WILL BE ON THE ACTIVE SIDE IN TERMS OF SMALL
SCALE SHORT WAVES/CLIPPER SYSTEMS THAT WILL HAVE MODERATE MOISTURE
SUPPLY BUT LOW PREDICTABILITY. SO FAR...NO BIG ARCTIC AIR INTRUSIONS
ARE INDICATED UNTIL POSSIBLY THE END OF NEXT WEEK.

&&

.MARINE...

A COLD FRONT WILL MOVE THE REST OF THE WAY THROUGH LAKE HURON AND
LOWER MICHIGAN DURING THE MORNING. MODERATE NORTHWEST WIND WILL HAVE
GUSTS AROUND 30 KNOTS...AND POSSIBLY A FEW STRAY GUSTS TO GALE
FORCE...BEFORE DIMINISHING QUICKLY IN FAVOR OF HIGH PRESSURE BY
AFTERNOON. THE NEXT LOW PRESSURE SYSTEM WILL THEN MOVE QUICKLY INTO
THE NORTHERN PLAINS TONIGHT WHICH WILL RAPIDLY INCREASE WIND FROM
THE SOUTH LATE TONIGHT AND SATURDAY. THE GRADIENT WIND WILL INCREASE
WITHIN THE UNSTABLE AIR OVER THE LAKE AND AHEAD OF THE SURFACE WARM
FRONT WHICH WILL SUPPORT A PERIOD OF GALE FORCE GUSTS BEGINNING
SATURDAY MORNING TROUGH ABOUT MID AFTERNOON. THE PASSAGE OF THE WARM
FRONT WILL THEN BRING ENOUGH STABILITY OVER THE WATER TO BRING WIND
BELOW GALES BUT STILL ELEVATED NEAR 30 KNOTS AT TIMES. THE COLD
FRONT IS ALSO EXPECTED TO PASS THROUGH THE REGION WITH GUSTS AT 30
KNOTS OR LESS THROUGH SUNDAY.

&&

.AVIATION...ISSUED 1155 PM EST THU JAN 15 2015

POOLED LOW LEVEL MOISTURE ALONG AND BEHIND PASSING TROUGH AND COLD
FRONT TONIGHT WILL BRING A PERIOD OF MVFR TO LOWER VFR CIGS IN THE
2500 TO 4000 FOOT RANGE. DRIER FLOW ON FRIDAY IN THE WAKE OF THIS
SYSTEM WILL ALLOW CIGS TO EDGE UP AND BECOME SCT-BKN WITH TIME.
MBS/FNT APPEAR TO CLEAR OUT THE MOST AS HIGH PRESSURE SHIFTS OVER
NORTHERN LOWER MICHIGAN AND LAKE HURON BY FRIDAY 18Z-00Z. WINDS WILL
SWING FROM NW TO N TO E AS THIS HIGH BUILDS PAST THE AREA DURING THE
SECOND PART OF THE FORECAST PERIOD.

FOR DTW...MVFR CIGS ALONG SURFACE TROUGH WILL EDGE BACK UP TO LOWER
VFR OVERNIGHT INTO FRIDAY MORNING AND THEN BECOME SCT-BKN BY MIDDAY
FRIDAY AS DRIER LOW LEVEL AIR FROM HIGH PRESSURE PUSHES INTO LOWER
MICHIGAN.

//DTW THRESHOLD PROBABILITIES...

* HIGH IN CEILINGS AOB 5000 FEET THROUGH 18Z FRIDAY...LOW
  THEREAFTER.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...GALE WARNING FROM 7 AM TO 4 PM EST SATURDAY FOR LHZ361>363-462.

LAKE ST CLAIR...NONE.
MICHIGAN WATERS OF LAKE ERIE...NONE.
&&

SHORT TERM...SF
LONG TERM....BT
MARINE.......BT
AVIATION.....DG

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jan 15, 2:31 PM EST, 13 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
231 PM EST THU JAN 15 2015

MIZ047>049-053>055-060>063-068>070-075-076-082-083-161000-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
231 PM EST THU JAN 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-161000-
LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
231 PM EST THU JAN 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

MR

Nearby

Gale Warnings in Michigan, 2015Every gale warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.